MAUDE Adverse Event Report: BD SANDY BD E-Z SCRUB; IMPREGNATED PREOPERATIVE SCRUB BRUSHES (3% CHLOROXYLENOL (PCMX))

BD SANDY BD E-Z SCRUB; IMPREGNATED PREOPERATIVE SCRUB BRUSHES (3% CHLOROXYLENOL (PCMX))
Model Number 371603
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pr (b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.(b)(4).
 
Event or Problem Description
It was reported that the pack was opened.Describe the event or problem: bd e-z scrub 160 surgical scrub brush/sponge with nail cleaner pack was opened and noted to have black debris on the sponge.
 
Additional Manufacturer Narrative
No samples or photos were provided for evaluation.As a result, bd was unable to verify the reported issue or determine a definitive root cause at this time.Review of device history review did not find any attributable deficiencies that would lead to this issue.Review of risk management document shows that severity for sterile products for leaking seal is acceptable with a remote occurrence for this defect and patient infections/complications being the potential failure mode.Possible causes of this issue could be result of incorrect set up or rejected product being inadvertently introduced back into the product stream.Review of the batch record shows that production was performed as specified and all in-process quality checks met established specifications.Review of lot history show no non-conformance events issued for this lot.Root cause for this issue cannot be established at this time.Any future complaints will continue to be monitored for this lot and assessed.H3 other text : see narrative below.
 
Event or Problem Description
It was reported that the pack was opened.Verbatim: describe the event or problem: bd e-z scrub 160 surgical scrub brush/sponge with nail cleaner pack was opened and noted to have black debris on the sponge.

Brand Name
BD E-Z SCRUB
Common Device Name
IMPREGNATED PREOPERATIVE SCRUB BRUSHES (3% CHLOROXYLENOL (PCMX))
Manufacturer (Section D)
BD SANDY
9450 south state street
sandy UT 84070
Manufacturer (Section G)
CAREFUSION, INC
75 n. fairview drive
vernon hills IL 60061
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key12825295
Report Number1710034-2021-00960
Device Sequence Number11135953
Product Code GEC
UDI-Device Identifier00382903716036
UDI-Public(01)00382903716036
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model Number371603
Device Catalogue Number371603
Device Lot Number0328903
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/13/2021
Supplement Date Received by Manufacturer12/28/2021
Initial Report FDA Received Date11/17/2021
Supplement Report FDA Received Date12/28/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown